I am writing about my father - a 68 year old white male, 5'10", and weighs 225 lbs. He has been getting coughing spasms that have caused him to pass out occasionally. It started soon after he was taken off of Prednisone. He was taking Prednisone for 8 months for Colitis.
You can hear him wheezing when he breathes. His
pulmonary specialist first diagnosed asthma and prescribed inhalers. The inhalers did not seem to work. Then the pulmonary specialist told him to get his esophagus checked out. Below is a list of tests that he has taken:
Has he had an allergy workup? With all the medications he's on and the history of the Advair allergy, perhaps he allergic to another medication he's on. It definitely sounds like uncontrolled asthma to me which could be due to an unknown asthma trigger. His doctor may need to tweak his asthma meds. There are a variety out there. Considering the Oral Steroid seemed to help, perhaps he needs a higher dose of inhaled steroids than he's currently on.
Has he been back to the Pulmonologist after all these tests? Also being overweight can contribute to many of his health related problems, even the asthma. Hopefully he is a non-smoker? If not, that would definitely cause the asthma to flair.
I assume since he's seeing a Pulmonologist, they have ruled out other lung problems such as Chronic Pulmonary Obstructive Disease (COPD) and Emphysema?
It definitely seems like further medical evaluation is necessary. If you are not happy with the current Pulmonologists answers, seek a second opinion. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.